A UC Santa Barbara student who was suffering an apparent drug overdose in Isla Vista received Nalaxone and was transported to the hospital Wednesday night, the Santa Barbara Sheriff’s Office reported.
Police officers found the 19-year-old male student unconscious and struggling to breathe in a residence on the 6700 block of Trigo Road at approximately 11:45 p.m., SBSO said in a press release.
Police administered the drug when the student showed symptoms of an opioid overdose, SBSO said.
Naloxone is an intranasal spray that stops the effects of opioids, including extreme drowsiness, slowed breathing and loss of consciousness.
Kelly Hoover, SBSO spokesperson, said the student survived the incident and woke up soon after deputies administered the drug.
Paramedics then transported him to a local hospital for treatment, according to SBSO.
All SBSO deputies received Naloxone and were trained on the use of the drug earlier this year, according to SBSO.